| Model Number |
IC-3893 |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/29/2021
Type of Reportable Event
Malfunction
Event or Problem Description
A patient underwent ivtm therapy after cardiac arrest.The icy catheter (lot # 150201) was smoothly inserted into the patient's right femoral vein.The customer did not provide the patient's body temperature at the start of the ivtm therapy.During the maintenance phase of the treatment, the thermogard system displayed an "air trap" alarm.It was noted that the 500-ml saline bag was empty.The dwell time of the catheter was 90 hours when the issue happened.No traces of saline were observed on the floor, patient's bed, or on the console, ruling out the possibility of external leakage from the start-up kit (suk).The customer did not report if there was any blood tinge in the tubing.Since the therapy was almost completed, the catheter was removed.The customer flushed the catheter balloons with saline and observed a leak from one of the balloons.Infusion of about 250 milliliters of saline into the patient's bloodstream was suspected.The customer did not report any device malfunction on the thermogard console, and the console was placed back on the floor for further clinical use.No consequences or impact to the patient.
Additional Manufacturer Narrative
The reported complaint of a leak on the icy catheter (lot # 150201) was confirmed during functional testing.A bonding leak was observed at the proximal end of the medial balloon during the functional pressure leak test.The probable root cause was a latent defect at the bond.Upon visual inspection, no physical damage was observed.Dried blood residue was observed on the catheter balloons and inside the luered tubings.During functional testing, all lumens and infusion ports, and extension tubes were flushed without resistance.The catheter was connected to a pressurized inflation device for one minute, and the balloons were fully inflated when pressurized up to 100 psi.Immediately upon pressurizing the catheter, a bond leak was observed at the proximal end of the medial balloon; thus, confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint, and there was no previous history of complaints reported for the icy catheter with lot number 150201.